MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX MESH; SURGICAL MESH
Catalog Number 1191530
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Hernia (2240)
Date of Event 02/20/2022
Type of Reportable Event Serious Injury
Event or Problem Description
As reported per clinical trial (b)(4): on (b)(6) 2021 the subject patient underwent an open primary laparotomy duodenal sleeve resection procedure.A bard/davol phasix mesh was trimmed and implanted in onlay fashion and was fixated using a bard/davol sorbafix fixation device.The patient was discharged to home on (b)(6) 2021.On (b)(6) 2022, the patient was diagnosed with ventral hernia.It was reported that patient to return in july for ct-scan to determine if patient has had recurrence of disease.If no recurrence, patient will undergo treatment for the hernia.This ae has been assessed per study clinician as not related to the study device and definitely related to the index procedure.The adverse event has been assessed per third party clinician as definitely related to the study device and definitely related to the index procedure.The adverse event has been assessed as not recovered/resolved, moderate severity and a serious adverse event (sae) but does not meet the definition of an unanticipated adverse device effect (uade).
 
Additional Manufacturer Narrative
As reported, patient was diagnosed with a ventral hernia recurrence post implant of the phasix mesh.The clinician has assessed the patient¿s postoperative course of ventral hernia recurrence as definitely related to the study device and definitely related to the index procedure.However, based on the information provided, no conclusion can be made.Hernia recurrence is a known inherent risk of hernia repair surgery and is listed in the adverse reactions section of the instructions-for-use, supplied with the device, as a possible complication.Review of manufacturing records confirms product was manufactured to specification.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Not returned - remains implanted.

Brand Name
PHASIX MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key15821726
Report Number1213643-2022-00749
Device Sequence Number12300939
Product Code OOD
UDI-Device Identifier00801741107610
UDI-Public(01)00801741107610
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K161424
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Other,Study,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/28/2021
Device Catalogue Number1191530
Device Lot NumberHUDX2670
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/28/2022
Initial Report FDA Received Date11/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/05/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexFemale
Patient Weight61 KG